Last reply 1 year ago
help!!

i want to start lemtrada..i had a meeting with my ms nurse who told me i can change over to lemtrada amd it is good but i called today to arrange an appointment with him. i asked once again if lemtrada is better but he told me lemtrada is risky and techfidera is safer. so i am really confused!! help please!!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


potter
1 year ago

Some of your decision depends on your age, I am 64, Lemtrada is to risky for me so I am on Tec. Younger MSer’s have fewer problems rebounding from it’s side effects. You could always take Tecfidera for a few years and wait and see the long term results of Lemtrada. Some neuro’s like to hit it hard with the Lemtrada others like to take a gradual steps of treatment. If I was younger I would have gone with the Lemtrada, the latest greatest drug on the market when I was diagnosed was Rebif. There has been an explosion of drugs come on the market since then. Potter


sanajb
1 year ago

im 26years old..my first drug was tysabari and after 2.5 years i had to come off as im jc positive. now im on techfidera. i really want to go on lemtrada as it means I’ll have a more stress free life. so i. not sure


sanajb
1 year ago

also iv been on techfidera for 3 years


tracyd
1 year ago

@sanajb

I was offered tecfidera rather than Lemtrada initially. I went and researched the side effects in relation to my existing medical history.

Fortunately for my (I guess) I have a long well documented history of IBS which causes abdominal pain and the squits ….. which ruled out the treatment for obvious reasons ….

Is there something in the list below that could help you argue your case ?

•flushing (which may include skin warmth, redness, itching, and burning)
•nausea and vomiting
•heartburn
•abdominal pain
•diarrhea

As for the known side effects for Lemtrada – there are very few – most of the listed SE’s are related to the rest of the ‘cocktail’ that is adminstered of steroids, antivirals, antihistamine etc.

Also ask them to check you JCV status before they follow that route …. the risk of PML with Tec if you have a high JCV Titre score is far more significant than any of the Lemtrada SE’s

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.